MAUDE Adverse Event Report: EXACTECH, INC. THREE PEG PATELLA 29MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. THREE PEG PATELLA 29MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 200-02-29
Medical Device Problem Codes Fracture (1260); Naturally Worn (2988)
Health Effect - Clinical Codes Synovitis (2094); Osteolysis (2377)
Date of Event 07/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event was unable to be confirmed due to limited information received from the customer.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.Operative notes and/or medical records were not provided for review of usage/technique.A definitive root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
It was reported that this patient's right knee was revised approximately 12 years post initial operation.The surgeon performed a synovectomy surrounding the affected knee, there was mild osteolysis present.The patella exhibited mild wear along lateral tracking path and had disassociated from pegs.The tibial insert had mild ware medially and laterally but the femoral and tibial component were well fixed.Overall, the liner and patella were exchanged.Patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: h6.The following sections were corrected: h6, h11.No device was returned for evaluation; the reported event was confirmed by review of photographs of the device.The review identified wear damage on the articular surface including pitting, delamination, and third body wear.The tibial insert damage may have been due to high contact stress between the femoral component and the tibial insert.The damage on the medial side appears to be across the entire articular surface, while the damage on the lateral side appears more posterior.This could indicate relative rotation between the femoral and tibial components through the patient's range of motion.The wear on the patella component appears to be along the lateral tracking path.It was noted that there were regions of discoloration.This appears consistent with subsurface damage and/or being stained from joint fluid.In addition, it was reported that the patella component had disassociated from the pegs.It is unclear if the disassociation occurred during the removal process, or while it was implanted, as pictures of the posterior aspect of the patella were not provided.Therefore, the fracture of the patella component is unable to be confirmed.The provided radiographs show signs of osteolysis near the distal portion of the femoral component.Operative notes and/or medical records were not provided for review of usage/ technique.A review of complaint history determined that no further action is required as no trends were identified.A definitive root cause was unable to be determined; however, was likely the result of from tibial insert and patella component prosthesis wear.Possible causes of the observed polyethylene wear include third body wear, patient-related factors, being implanted for over 10 years, orientation of the components, inclusion of the polyethylene in the packaging recall and/or any combination of these possibilities.Fracture of the patella component could not be confirmed based on the information provided.

Brand Name
THREE PEG PATELLA 29MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 ct
gainesville, FL 32653
3523771140
MDR Report Key22795197
Report Number1038671-2025-02743
Device Sequence Number12889588
Product Code JWH
UDI-Device Identifier10885862039583
UDI-Public10885862039583
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K932690
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2017
Device Catalogue Number200-02-29
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by Manufacturer10/07/2025
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/19/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age68 YR
Patient SexFemale